Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 192, NWS Blacksburg, VA

July 25, 1995Iredell County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 1995, 10:44 PM EDT for Iredell County, North Carolina. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Jul 25, 1995, 10:44 PM EDT (02:44 UTC)
Expired
Jul 25, 1995, 11:30 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Iredell County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1995-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1722 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1995-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1722 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGSO 260245 RRA
SVRGSO
NCC097-260330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREENSBORO NC
1044 PM EDT TUE JUL 25 1995
 
THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST NORTH CAROLINA
 
   ...SOUTHERN IREDELL COUNTY
 
AT 1040PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
MOVING THROUGH CENTRAL AND SOUTHERN IREDELL COUNTY. THE STORM WAS MOVING
TOWARD THE EAST AT 20 MILES PER HOUR.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIzGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:00 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 25, 8:00 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE JUL 25 1995

RECOMMENDATIONS...

NONE.

DISCUSSION...

THIS HAS BEEN QUITE AN IMPRESSIVE LOOKING LINE OF TSTMS- AT LEAST
FOR THESE PARTS...BUT HAS BEGUN TO APPEAR A LITTLE MORE
DISCONTINUOUS AS IT MVS INTO OUR CWA. STORMS HV ALSO SLOWED DOWN
SOME...HOPEFULLY REDUCING THE RISK OF DAMAGING WINDS. IT/S BEEN
TOUGH TO PICK OUT WHICH STORMS MAY HV SVR WNDS DOWN OUR WAY- SEEMS
LIKE JUST ABOUT ALL OF THEM UP TOWARD CRW/S CWA ARE SVR. 1ST PERIOD
OF CURRENT FCSTS JUST NEED TO BE ADJUSTED ACCORDING TO WHAT/S ON
RADAR CLOSE TO ISSUANCE TIME. MOST TSTMS SHOULD BE ALONG AND E OF
THE B.R. MTNS TOWARD 1000 PM. HOPEFULLY SINCE THE PEAK HTG WILL BE
OVER...THE STORMS WILL DIE OUT. STILL LOOKS LIKE THERE WILL BE
ACTIVITY AROUND TILL MIDNITE OR SO.

JJ

	[#FXUS
$FACN@1995

SFANTN_FQUSN#FXUSvZ%FQUS6
|-FPAK:
Dr=FQUS
,}FACN
w#FXUS
wFAAKj
yuFQUSf
#FXUSV
4|-FPAK.
$|#FXUS
x-FPAK
xa#FXUSP
tVA)
WADRH-AYNEO SGjyFTUWJ{FXUSgFPAK#FXUSB%FTUM&f

In the hours before

Local storm report, Jul 25, 9:37 PM EDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE JUL 25 1995

DATE/TIME      COUNTY/CITY         EVENT

25/928 PM      GILES CO, VA        MUD SLIDE ON RT 460 IN NEWPORT
                                    OCCURRED AROUND 845 PM

25/945 PM      WATAGA CO, NC       TREES AND POWER LINES DOWN, VRY HEAVY
                                    DOWNPOURS, LOCALIZED SECONDARY ROADS
                                    FLOODED IN AREAS.

PMC
Local storm report, Jul 25, 9:38 PM EDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE JUL 25 1995

DATE/TIME      COUNTY/CITY         EVENT

25/928 PM      GILES CO, VA        MUD SLIDE ON RT 460 IN NEWPORT
                                    OCCURRED AROUND 845 PM

25/945 PM      WATAGA CO, NC       TREES AND POWER LINES DOWN, VRY HEAVY
                                    DOWNPOURS, LOCALIZED SECONDARY ROADS
                                    FLOODED IN AREAS.

PMC
Local storm report, Jul 25, 10:24 PM EDT, 20 minutes before
LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE JUL 25 1995

DATE/TIME      COUNTY/CITY         EVENT

25/750 PM      BLUEFIELD WV        TREES DOWN NEAR BLUEFIELD AT 720 PM

25/803 PM      GREENBRIER WV       LIMBS DOWN ON POWER LINES/ POWER
                                   OUTAGES

RMG

US,
oWUUS
@>>:VV2v&v&26PWUUSX
?8WUUSl
WWUS

WTPZ
4nXWUUSr
#6WWUS
$WWUS@
X6WWUS
3WUUSx
x$6WWUS
!=`WWUST
D0XWSUS<
*`WWUS8
7q4WSUS"
6WWUS(
WWUS

LqWWUS
3U^WSUS4
L<WUUSD
S6WWUS^
*q`WWUS
V6WWUS,

Special weather statement, Jul 25, 10:24 PM EDT, 20 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-
059-WVZ042>045-260330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE JUL 25 1995

...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS EXPIRED...

AT 1020 PM DOPPLER RADAR IN BLACKSBURG SHOWED A LINE OF STORNG
THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS SOUTHWEST VIRGINIA.
THE LINE EXTENDED FROM THE LEXINGTON AND BUENA VISTA AREAS OF
ROCKBRIDGE COUNTY...SOUTHWESTWARD THROUGH BOTETOURT...BEDFORD...
ROANOKE...FRANKLIN AND PATRICK COUNTIES IN VIRGINIA...AND ON INTO
STOKES...SURRY AND YADKIN COUNTIES IN NORTH CAROLINA. THE LINE
WAS MOVING TO THE EAST AT 30 MPH...AND WILL BE MOVING INTO THE
LYNCHBURG TO MARTINSVILLE AREAS BY 1100 PM.

SPOTTER REPORTS FROM THESE STORMS INDICATE THAT THEY STILL ARE
PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND ISOLATED AREAS MAY
SEE EVEN STRONGER GUSTS. THE STORMS ARE ALSO DUMPING SOME BRIEF
PERIODS OF VERY HEAVY RAIN. RADAR ESTIMATES UP TO 1.25 INCHES OF
RAIN IN LESS THAN AN HOUR IN MANY LOCATIONS. THIS WILL CAUSE SOME
FLOODING OF ROADS AND LOW LYING AREAS.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.

JACKSON

&f
60S.
.QWWUS
gf6WWUS
RWUUSX
`^'WWUS|
q6WWUSP
8FPMN

MINNEcB6WWUST
RRECTED
NATIONPI`WWUS
Pd`WWUSr
\r#`WWUS<
LoWUUS
cq`WWUS
VjWTPZ
sF6WWUS@
HoWUUSb
P6WWUSx
	pWUUSh
PgWUUSJ
S6WWUS
@"6WWUS
F6WWUS
Local storm report, Jul 25, 10:25 PM EDT, 19 minutes before
LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE JUL 25 1995

DATE/TIME      COUNTY/CITY         EVENT

25/750 PM      BLUEFIELD WV        TREES DOWN NEAR BLUEFIELD AT 720 PM

25/803 PM      GREENBRIER WV       LIMBS DOWN ON POWER LINES/ POWER
                                   OUTAGES

RMG
Special weather statement, Jul 25, 10:25 PM EDT, 19 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-
059-WVZ042>045-260330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE JUL 25 1995

...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS EXPIRED...

AT 1020 PM DOPPLER RADAR IN BLACKSBURG SHOWED A LINE OF STORNG
THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS SOUTHWEST VIRGINIA.
THE LINE EXTENDED FROM THE LEXINGTON AND BUENA VISTA AREAS OF
ROCKBRIDGE COUNTY...SOUTHWESTWARD THROUGH BOTETOURT...BEDFORD...
ROANOKE...FRANKLIN AND PATRICK COUNTIES IN VIRGINIA...AND ON INTO
STOKES...SURRY AND YADKIN COUNTIES IN NORTH CAROLINA. THE LINE
WAS MOVING TO THE EAST AT 30 MPH...AND WILL BE MOVING INTO THE
LYNCHBURG TO MARTINSVILLE AREAS BY 1100 PM.

SPOTTER REPORTS FROM THESE STORMS INDICATE THAT THEY STILL ARE
PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND ISOLATED AREAS MAY
SEE EVEN STRONGER GUSTS. THE STORMS ARE ALSO DUMPING SOME BRIEF
PERIODS OF VERY HEAVY RAIN. RADAR ESTIMATES UP TO 1.25 INCHES OF
RAIN IN LESS THAN AN HOUR IN MANY LOCATIONS. THIS WILL CAUSE SOME
FLOODING OF ROADS AND LOW LYING AREAS.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.

JACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:45 PM EDTSevere Thunderstorm WarningRNKSurry30 min
Jul 25, 10:21 PM EDTSevere Thunderstorm WarningRNKIredell39 min
Jul 25, 10:53 PM EDTSevere Thunderstorm WarningRNKDavie, Rowan52 min
Jul 25, 11:48 PM EDTSevere Thunderstorm WarningRNKIredell42 min
Jul 25, 11:59 PM EDTSevere Thunderstorm WarningRNKDavie, Rowan61 min
Jul 26, 1:30 AM EDTFlash Flood WarningRNKDavie, Iredell, Rowan2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.